Alert archive / Maine / Beach Hazards Statements in 2019
Beach Hazards Statement 15, NWS Caribou, ME
NWS Caribou, ME issued this beach hazards statement at Jul 25, 2019, 3:38 PM EDT for Hancock County, Washington County, Maine. It took effect at Jul 26, 2019, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jul 25, 2019, 3:38 PM EDT (19:38 UTC)
- In effect from
- Jul 26, 2019, 8:00 AM EDT
- Expired
- Jul 26, 2019, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Caribou, ME
Counties Hancock County, ME, Washington County, ME
The radar
The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 19:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 7.6 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1308 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -48 m²/s²
- 0-3 km storm-relative helicity
- -27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
804 WHUS41 KCAR 251938 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 338 PM EDT Thu Jul 25 2019 MEZ029-030-260900- /O.NEW.KCAR.BH.S.0015.190726T1200Z-190727T0000Z/ Coastal Hancock-Coastal Washington- Including the cities of Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, Machias, and Cherryfield 338 PM EDT Thu Jul 25 2019 ...BEACH HAZARDS STATEMENT IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... The National Weather Service in Caribou has issued a Beach Hazards Statement, which is in effect from Friday morning through Friday evening. * TIMING...From Friday morning through Friday evening. * LOCATION...Acadia National Park...Schoodic Point...Lamoine State Park...Castine...Roque Bluffs State Park...Quoddy Head State Park * Beach Hazard...The warm air temperatures in the upper 70s may cause people to underestimate the dangers of the cold water temperatures which are currently only low to mid 50s. * IMPACTS...Anyone on boats or paddlecraft should use caution and be prepared for immersion. Dress for water temperatures and know how to perform rescues. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your lifejacket. Be aware of wind conditions, tides and localized currents. && $$
4 follow-up statements
292 WHUS41 KCAR 260118 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 918 PM EDT Thu Jul 25 2019 MEZ029-030-260930- /O.CON.KCAR.BH.S.0015.190726T1200Z-190727T0000Z/ Coastal Hancock-Coastal Washington- Including the cities of Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, Machias, and Cherryfield 918 PM EDT Thu Jul 25 2019 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT FRIDAY THROUGH FRIDAY EVENING... * TIMING...From 8 AM EDT Friday through Friday evening. * LOCATION...Acadia National Park...Schoodic Point...Lamoine State Park...Castine...Roque Bluffs State Park...Quoddy Head State Park * Beach Hazard...The warm air temperatures in the upper 70s may cause people to underestimate the dangers of the cold water temperatures which are currently only low to mid 50s. * IMPACTS...Anyone on boats or paddlecraft should use caution and be prepared for immersion. Dress for water temperatures and know how to perform rescues. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your lifejacket. Be aware of wind conditions, tides and localized currents. && $$ CB
653 WHUS41 KCAR 260654 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 254 AM EDT Fri Jul 26 2019 MEZ029-030-270000- /O.CON.KCAR.BH.S.0015.190726T1200Z-190727T0000Z/ Coastal Hancock-Coastal Washington- Including the cities of Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, Machias, and Cherryfield 254 AM EDT Fri Jul 26 2019 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... * TIMING...From 8 AM EDT this morning through this evening. * LOCATION...Acadia National Park...Schoodic Point...Lamoine State Park...Castine...Roque Bluffs State Park...Quoddy Head State Park * Beach Hazard...The warm air temperatures in the upper 70s may cause people to underestimate the dangers of the cold water temperatures which are currently only low to mid 50s. * IMPACTS...Anyone on boats or paddlecraft should use caution and be prepared for immersion. Dress for water temperatures and know how to perform rescues. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your lifejacket. Be aware of wind conditions, tides and localized currents. && $$ VJN
083 WHUS41 KCAR 261303 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 903 AM EDT Fri Jul 26 2019 MEZ029-030-270000- /O.CON.KCAR.BH.S.0015.000000T0000Z-190727T0000Z/ Coastal Hancock-Coastal Washington- Including the cities of Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, Machias, and Cherryfield 903 AM EDT Fri Jul 26 2019 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * TIMING...Until 8 PM EDT this evening. * LOCATION...Acadia National Park...Schoodic Point...Lamoine State Park...Castine...Roque Bluffs State Park...Quoddy Head State Park * Beach Hazard...The warm air temperatures around 80 may cause people to underestimate the dangers of the cold water temperatures which are currently only in the low to mid 50s. * IMPACTS...Anyone on boats or paddlecraft should use caution and be prepared for immersion. Dress for water temperatures and know how to perform rescues. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your lifejacket. Be aware of wind conditions, tides and localized currents. && $$
494 WHUS41 KCAR 270002 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 802 PM EDT Fri Jul 26 2019 MEZ029-030-270115- /O.EXP.KCAR.BH.S.0015.000000T0000Z-190727T0000Z/ Coastal Hancock-Coastal Washington- Including the cities of Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, Machias, and Cherryfield 802 PM EDT Fri Jul 26 2019 ...BEACH HAZARDS STATEMENT HAS EXPIRED... $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this beach hazards statement went out at Jul 25, 1:38 PM EDT, 2 hours earlier.
Area forecast discussion, Jul 25, 1:38 PM EDT, 2 hours before
Area Forecast Discussion National Weather Service Caribou ME 138 PM EDT Thu Jul 25 2019 .SYNOPSIS... A weak upper level trough will cross the area today. High pressure will build over the area Friday through Saturday. A trough of low pressure will approach on Sunday. && .NEAR TERM /THROUGH TONIGHT/... 130 PM Update: Brought in latest observations from the FA and added some patchy fog along some of our more prominent valleys late tonight/early Fri AM. Given the forecast light winds and minimal dewpoint depression, extent will be limited to the valleys, dissipating quickly come sunrise. Outside orographic effects from Katahdin, cu field has been tame this afternoon. Many of the concentrated groups are lacking much vertical growth to support aforementioned isolated showers this afternoon. && .SHORT TERM /FRIDAY THROUGH SATURDAY/... A strong ridge of high pressure both surface and aloft will be anchored across the region on Friday bringing plenty of sunshine and temperatures a few degrees above mid summer norms across the region. The high will maintain a clear and mild night Friday night. On Saturday high pressure will slide just east of the area allowing a return flow from the southwest to bring even warmer air into the region. This will set the stage for a mostly sunny day Saturday with highs almost 10 degrees over mid summer norms. Soundings on both the GFS and NAM are showing capes up to 1000 J/KG across the area Saturday afternoon. A spotty thunderstorm can't be ruled out, especially near higher terrain. However, with the lack of any forcing both at the surface and aloft, it is unlikely much convection will develop in spite of the instability. Humidity levels will increase Saturday in the return flow and this will result in a milder night Saturday night under a mostly clear sky. && .LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... A trough of low pressure will approach on Sunday bringing increasing clouds and a chance for scattered showers and thunderstorms. Differential advection involving a south southwesterly flow at the surface pulling warm and humid air beneath a westerly flow aloft will result in instability, with a weak surface frontal boundary initiating convection across the area. Scattered showers and thunderstorms will likely continue into Sunday evening before tapering off late Sunday night into Monday as weak shortwave ridging moves in. Another trough of low pressure approaching Monday night may result in some spotty showers and thunderstorms overnight. A weak trough of low pressure aloft combined with some surface convergence with a frontal boundary may result in more showers and thunderstorms scattered across the region Tuesday. A break is possible Wednesday before a cold front approaches late Wednesday night into Thursday with another chance for showers and thunderstorms, possibly a better organized line along the front. Drier weather will follow in high pressure at the end of next week. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... NEAR TERM: VFR conditions xpctd all TAF sites into Fri morn. xcpt brief MVFR/IFR vsbys possible with patchy vly fog spcly KPQI and KHUL in patchy erly morn fog this morn. SHORT TERM: VFR conditions are expected Thursday through Monday with light winds...xcpt MFVR clgs/vsbys with any aftn/eve tstms/heavier shwrs Sun and Mon. && .MARINE... NEAR TERM: No hdlns xpctd for the near term. Went with about 80 percent of blended WW3/NWPS guidance for fcst wv hts for this ptn of the fcst. The most energetic spectral wv group pd will initially be long pd swell of 8 to 10 sec tdy from a departing low in the open Atlc...being replaced with shorter wv pd groups of arnd 6 to 7 sec and 3 sec associated with increased near shore aftn/eve sea breeze circulations by Thu ngt. SHORT TERM: Winds and seas are expected to be below SCA through the end of the week into the coming weekend in high pressure. Increasing humidity over the weekend will likely result in some fog over the waters. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...None. MARINE...None. && Near Term...Cornwell/VJN Short Term...Bloomer Long Term...Bloomer Aviation...Cornwell/VJN/Bloomer Marine...Cornwell/VJN/Bloomer
Hazardous weather outlook, Jul 25, 2:48 AM EDT, 12 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 248 AM EDT Thu Jul 25 2019 MEZ001>006-010-011-015>017-029>032-261100- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis-Central Penobscot-Southern Penobscot- Interior Hancock-Central Washington-Coastal Hancock- Coastal Washington-Southern Piscataquis-Northern Washington- 248 AM EDT Thu Jul 25 2019 This Hazardous Weather Outlook is for Central Highlands Maine, Coastal DownEast Maine, Far Eastern Maine, Far Northern Maine, Interior DownEast Maine, North Woods Maine and Penobscot Valley Maine. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050>052-261100- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 248 AM EDT Thu Jul 25 2019 This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. VJN
Nearby
Beach Hazards Statements in Maine, 2019Every beach hazards statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.